Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 10, NWS Pocatello, ID

October 24, 2006

NWS Pocatello, ID issued this wind advisory at Oct 24, 2006, 9:56 PM MDT. It took effect at Oct 25, 2006, 3:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2006, 9:56 PM MDT (03:56 UTC)
In effect from
Oct 25, 2006, 3:00 AM MDT
Expired
Oct 25, 2006, 8:36 AM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 250356
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
956 PM MDT TUE OCT 24 2006


IDZ017-021-251600-
/O.NEW.KPIH.WI.Y.0010.061025T0900Z-061025T1800Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
956 PM MDT TUE OCT 24 2006

...WIND ADVISORY IN EFFECT FROM 3 AM TO 12 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM MDT WEDNESDAY. 

A PACIFIC COLD FRONT WILL SWEEP THROUGH SOUTHEASTERN IDAHO ON
WEDNESDAY MORNING. NORTHWESTERLY WINDS BEHIND THE FRONT WILL BE
SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPIH 251436
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
836 AM MDT WED OCT 25 2006


IDZ017-021-251545-
/O.CAN.KPIH.WI.Y.0010.000000T0000Z-061025T1800Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
836 AM MDT WED OCT 25 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND
ADVISORY.  WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA
THE REMAINDER OF THE DAY.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 24, 2:50 PM MDT, 7 hours 6 minutes earlier.

Area forecast discussion, Oct 24, 2:50 PM MDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
250 PM MDT TUE OCT 24 2006

.SHORT TERM...TONIGHT THROUGH FRIDAY.
UPPER TROF MOVING ONTO NW WASHINGTON COAST PRESENTLY WITH VERY COLD
CORE TEMPS ALOFT WITH TROF.  STRONG COLD FRONT ASSOCIATED WITH THIS
FEATURE AS WELL WHICH WILL SLIDE EAST THROUGH SE IDAHO FROM 03Z TO
10Z CLEARING STATE BY 10Z.  BIGGEST CHANGE IS VERY STRONG 120 KT
PLUS H3 JET ON BACKSIDE OF TROF CONTINUES TO SLOW IT DOWN AND
ACTUALLY NOW CLOSES THE TROF INTO CLOSED H5 LOW IN WESTERN WYOMING
BY WED MORNING.  18Z NAM NOW CLOSES THE LOW OFF EVEN EARLIER IN SE
IDAHO BY 18Z WED AND KEEPS PRECIP GOING LONGER IN SNAKE PLAIN AND
EASTERN HIGHLANDS.  BIG CHANGE TO GRIDS WAS TO GO LIKELY TO
CATEGORICAL POPS IN EASTERN HIGHLANDS ON WEDNESDAY AND UPPED TO
CHANCE IN SNAKE RIVER PLAIN AS THIS COULD SET UP CONVERGENCE ZONE
PATTERN WITH VERY STRONG NORTHERLY FLOW AT H7 AND STRONG UPSLOPE
BOUNDARY LAYER WINDS BEHIND COLD FRONTAL PASSAGE.  THINK WILL BE
COLD ENOUGH FOR ALL SNOW OR AT LEAST A MIX BUT ONLY CONCERN IS IF
ENOUGH LOW LEVEL MOISTURE IS IN VALLEY TO GET MUCH PRECIPITATION.
WILL NEED TO BE WATCHED WITH FURTHER MODEL RUNS.  WENT WITH GENERAL
2 TO 4 INCHES OF SNOW IN EASTERN HIGHLANDS FROM UTAH BORDER ALL THE
WAY THROUGH ISLAND PARK.  WENT WITH LIKELY POPS IN CENTRAL MOUNTAINS
OVERNIGHT TONIGHT WITH INITIAL TROF AND COLD FRONTAL PASSAGE AND
ABOUT 1 TO 3 INCHES OF SNOW UP THERE AND WENT ONLY SLIGHT CHANCE ON
WEDNESDAY AS FOCUS OF PRECIP SHIFTS WELL EAST.  DECIDED AGAINST WIND
ADVISORY IN VALLEY ZONES TONIGHT AS DONT LIKE TIMING OF FRONTAL
PASSAGE OVERNIGHT BUT DID GO GENERAL 20 MPH SUSTAINED WINDS IN SNAKE
PLAIN WITH FRONTAL PASSAGE AND THINK SOME AREAS WILL LIKELY SEE A
SHORT PERIOD OF ADVISORY LEVEL WINDS ABOVE 30 MPH BUT NOT CONFIDENT
ENOUGH FOR ADVISORY WITH THIS SYSTEM.  SURFACE GRADIENT IS VERY
STRONG BUT NO NUMERICAL MODEL GUIDANCE ABOVE 25 KNOTS AT ANY POINT
ANYWHERE.  UPPER LOW MOVES SOUTH INTO UTAH WEDNESDAY NIGHT AND
PRETTY MUCH ENDED PRECIP TO SLIGHT CHANCE IN EASTERN HIGHLANDS AFTER
00Z AND ENDED EVERYWHERE BY 06Z THURSDAY.  THURSDAY WILL BE DRY AND
COLD WITH TRANSITORY RIDGING ALOFT.  CONTINUED DRY AND WARMER ON
FRIDAY WITH TEMPS ALOFT AND HEIGHTS CONTINUING TO RISE.
GK

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY.
A GOOD DEAL OF UNCERTAINTY IN MODELS WITH THE LAST COUPLE OF RUNS
RANGING FROM 90 TO 180 DEGREES OUT OF PHASE WITH EACH OTHER BY THE
FIRST PART OF THE WEEK. 06Z GFS PER HPC DISCUSSION MAKES THE MOST
SENSE. WAVE FIVE PATTERN INDICATES LONG WAVE TROUGH MOVING FROM
AROUND 170W TOWARDS ALASKA WITH LOW AMPLITUDE RIDGE DEVELOPING OVER
PACIFIC NORTHWEST. THAT WOULD MEAN A MOSTLY DRY FORECAST FOR
SOUTHEAST IDAHO INTO MID WEEK. FOR NOW MADE ONLY MINOR TWEAKS TO THE
EXTENDED PORTION OF THE FORECAST MAINLY FOR CONSISTENCY SAKE WITH
NEIGHBORING OFFICES. RS

&&

.AVIATION...A STRONG PACIFIC SURFACE COLD FRONT WILL CROSS SOUTHEAST
IDAHO BETWEEN 02Z AND 12Z. THE STRONGEST WINDS ARE EXPECTED SOUTH OF
A KSUN TO KIDA LINE WHERE WESTERLY WINDS 15 TO 25 MPH WITH A FEW
GUSTS TO NEAR 40 MPH WILL DEVELOP OVERNIGHT AND DIMINISH IN STRENGTH
LATE WEDNESDAY MORNING. SNOW SHOWERS WILL DEVELOP IN THE CENTRAL
MOUNTAINS NORTH OF SUN VALLEY AND SPREAD TO THE EASTERN HIGHLANDS
ALONG THE WYOMING BORDER ON WEDNESDAY. MOUNTAIN OBSCURATIONS ARE
LIKELY IN THE HIGHER ELEVATIONS AND PASSES. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 24, 6:00 AM MDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT TUE OCT 24 2006

IDZ017>025-031-032-251200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MDT TUE OCT 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH EASTERN IDAHO TONIGHT. STRONG WEST TO
NORTHWEST WINDS WILL OCCUR BEHIND THE FRONT LATE THIS EVENING AND
CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE
ALONG THE SNAKE RIVER CORRIDOR BETWEEN BURLEY AND POCATELLO...AND
OVER THE SOUTHERN HIGHLANDS. WIND GUSTS TO 40 MPH ARE LIKELY IN
THOSE AREAS. A WIND ADVISORY MAY BE NEEDED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.